Hi, I had a TIA approx 2 months ago where i lost vision in my right eye for 5 or so mins. I then started to get really bad headaches and went to see the docs and specialists. Had all the usual testing (CT Scan, Ultrasound and ECG). Went back to see the Consultatnt and all seemed good but he wants me to go for an MRI to rule anything sinister out?
However over the past week or so i have started to slurr intermittently during sentences and also sometimes have to stop and rethink as i get lost in what i was saying. Is this normal? and also how come it has taken so long after the event to come through? Could there be damage occuring or could i have had another TIA and not realised this?
Hi, TIAs can occur in succession. Like your doctor suggested get the MRI done to rule out any organic cause for your symptoms. TIA or transient ischemic attack, which as the name indicates there is a temporary lack of blood flow to a particular part of the brain. The blood flow is restored quickly and the symptoms disappear within 24 hours. For most patients with a TIA, the symptoms last less than one hour. The longer the symptoms last, the more likely that there will be permanent brain tissue injury. The risk is more so if there is a strong family history, if you are a diabetic or hypertensive and if you smoke. Therapy is focused on controlling the risk factors and in improving blood supply to the brain. Regards.
I don't understand why you say that the TIA symptoms go away after 24 hours when many of the postings claim to have symptoms for many months? Am I misunderstanding something or are the people posting not being correct? Thanks for any clarification that you can give.
I've been thru all u have for years. I dont know if you have ever been exposed to toxic substances, like me. Painting trains, cars all my life, & have a good history of cluster headaches for over 30 years, plus carbon monoxide poisoning. What medicines you take. What i thought was my last cluster bout, were actually anurisms, but they called them strokes. My right eye ended up seeing triple, & then color changes. The idiots put me on Abilify, & it made everything worse. I went to another hospital, but my doctor called them, & told them nothing was wrong with me, so they injected me with 3 shots of haloperaldol, & i passed out for 3 days, & that hosp. sent me to another hospital 300 miles away. I have now cateracts, good suspect of glacoma, fight sleep. The list goes on, & on. Well, my eye specialist after seeing paperwork from hospital #1, PHQ-9 testing for stroke victoms, he tried to cover it up, & told me it was my new eyeglasses! I knew they were lieing, so i went for a second opinion, & that eye specialist told me the truth, about my eye damage, plus i caught an UTI, from an enlarged prostate, from the medications. Well the first eye specialist "moved on". Went back to that center cas i knew 1 of the women. She told me she was not allowed to talk to me! I picked up my records from that institute, & it confirmed my stroke, heart attack, & so much other stuff that i cant list, cas i am getting to tired already. I have extreme swelling from my ankles, to my eye brows. Bad blood flow, hardenning of arteries. Just to much. Luckily i have my own oxygen. the swelling. I have to take naps, or i will get really sick. In morning after a few hours i will lay on bed to watch t.v., & i un-knowingly pass out! Sometimes i dont even know where i am, or what day it is! Asked my doctor why they dont fix me, & he just said somethings cant be fixed. I cant go to another doctor, because no 1 will see me. Hopefully you wont go thru what i did. I know this sounds bazarr, but it is what i go through every day. Good luck, wish i could help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.